I have severe burning in my bones and my doctor has added in amitriptyline will this help and what does should I take
Is amitriptyline used for neuropathic pain?
- 15 Aug 2013 by Anonymous
- 18 August 2013
- pain, fibromyalgia, amitriptyline, doctor, burning, bones, bone, neuropathic pain
Added 15 Aug 2013:
They don't really know what causing the burning in my bones weather its linked to my fibromyalgia they don't really know
I was given amitriptyline last month for neuropathic pain. I cannot take any of the other common meds for neuropathy. I must say that I have a decrease in the intensity of my pain. Yahoo!!! I am taking 25mg per day, but my doctor wants me to titrate up to 50mg. The only side effects I've noticed are the tendency to get light headed if I stand too quickly and I'm a little grumpier than usual. Of course, it takes a couple of months for our bodies to get used to the meds. I hope you find relief.
Yes I have used amitriptyline for my neuropathic pain and it works very well. I worked up to 50 mg to start and was at that dose for a few years then had to go up to 75mg but was at that dose for over 10 years with great success.
Unfortunately I have to taper down on it now due to other health issues due to an interaction in meds. I'm hoping that the new med will help with my pain as well as the amitriptyline does. If not then I will ask to go back on it.
Amitriptyline does help neuropathic pain. This is an oldie but goodie medication. It helps a lot of pains. It is worth the try. It could possibly cause some weight increase but if it helps the pain then a few pounds might not be a bad thing. I started back on the med to help me to sleep, IBS, Fibromyalgia and IC. I am on a lower dose but know I can increase the dose if I like to try. I recently stopped Gabapentin since it was not helping my herniated disc anymore. I am doing better and the medication helped me when I was acute. Though my Fibromyalgia is a little more and my hands and feet hurt more. For now I am trying to cut out a bunch of dietary supplements. We are stopping one at a time over a period time to not shock or flare my body with the changes.. So far I have cut our 3 this summer and feel no worse. Then at some point I might try to consider upping the Amitriptyline again.
But my doctor does believe less is best. I hope the med helps. it is so difficult to constantly be in pain. I refuse to let it beat me! Though it can be difficult I also believe our attitude reflects how we feel. When you find out what is causing the burning let us know. but I would call your pharmacist and ask him if any of the meds you are on can cause these symptoms. or a combination of meds. A while back I decided every time a doctor wanted to start me on a new med I go to my PCP and she says yes or no. Or how to start and how long to try. This way having one doctor over looking my medications. She looks at me as a whole versus specialist who look for the best way to heal your issue he specializes. Make any sense?
I am on Amitryptaline primarily for bladder pain. Bladders have the most nerves of any organ. When I first started taking Amitryptaline it was just as effective as 15 mgs of Oxycodone. I was amazed! Now that I've taken it for a few years it isn't as effective. I'm hoping to take a "medication vacation" from it so hopefully it will have a strong effect once again. EJ23
I took Amitriptyline for a number of years a long time ago and it helped with my fibro pain, but helped more so with sleeping which is always a problem for me. Look at the long term side effects, I stopped taking it because of those. It also gives a very dry mouth. I had no problem with weight gain,
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Mar 2013 • 5 answers
Posted 9 Aug 2013 • 5 answers
Posted 25 Aug 2013 • 5 answers
Posted 14 Oct 2015 • 1 answer
Posted 20 May 2016 • 1 answer